MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP3-0(M2) S/A SH-1 CR; SUTURES - ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP3-0(M2) S/A SH-1 CR; SUTURES - ABSORBABLE
Catalog Number PDP777D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the patient developed an infection after osteotomy.The patient is currently hospitalized.The doctor believes that a mono-filament is tingling and tough on tissue, which may have contributed to the symptoms.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure please clarify the procedure: is the procedure a total knee arthroplasty or an osteotomy? date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).What is meant by ¿tingling and tough on tissue¿? please explain.Please provide the onset date/time of infection/abscess from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on an unknown date and suture was used on subcutaneous tissue.Post-op, the patient developed an infection.When opening the affected area, it was found that the product caused a condition like a suture abscess.Wound irrigation was performed.The patient is currently hospitalized.It was stated that the surgeon opined that a mono-filament is tingling and tough on tissue, which may have contributed to the symptoms.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: e1.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unknown.Please clarify the procedure: is the procedure a total knee arthroplasty or an osteotomy? the procedure was an osteotomy.Date of index surgical procedure? unknown.The diagnosis and indication for the index surgical procedure? unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open approach.What was the tissue condition (normal, thin, calcified, fragile, diseased)? no special condition was reported.How was the suture placed (interrupted or continuous)? unknown.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Infection was observed post-operatively; upon reopening, the suture appeared to have developed a suture abscess-like condition in the subcutaneous layer.Severity and systemic involvement are unknown.What is meant by ¿tingling and tough on tissue¿? please explain.The physician indicated that monofilament sutures can feel prickly at the knot site and exert strong tension on tissue, which may have contributed to the symptoms.Please provide the onset date/time of infection/abscess from the initial surgical procedure.Unknown.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? unknown.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation?unknown.Were cultures performed? if so, please provide the results.Unknown.How much and what type of drainage is present in this wound? unknown.Please describe any medical intervention performed including medication name and results.Unknown.Were any pre-op cleansing procedures changed recently? if yes, please describe.Unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no other relevant patient history/concomitant medications? no what is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician suspects that the characteristics of monofilament sutures, such as stiffness and localized pressure at knot sites, may have contributed to the development of the suture abscess.What is the patient's current status? the patient is currently hospitalized.Lot number? unknown.Surgeon¿s name? (b)(6).

Brand Name
PDS PLUS VIO 8X18IN(45CM) USP3-0(M2) S/A SH-1 CR
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23634503
Report Number2210968-2025-13155
Device Sequence Number10380011
Product Code NEW
UDI-Device Identifier10705031218796
UDI-Public10705031218796
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDP777D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown